Alert archive / Mississippi / Wind Advisories in 2024

Wind Advisory 3, NWS Memphis, TN

February 26, 20244 states

NWS Memphis, TN issued this wind advisory at Feb 26, 2024, 1:13 PM CST for 4 states. It took effect at Feb 27, 2024, 7:00 AM CST. It was in force for 26 hr.

The area

The counties it named.

The facts

Issued
Feb 26, 2024, 1:13 PM CST (19:13 UTC)
In effect from
Feb 27, 2024, 7:00 AM CST
Expired
Feb 28, 2024, 9:00 AM CST
In force
26 hr
Issued by
NWS Memphis, TN
All 55 counties

Clay County, AR, Craighead County, AR, Crittenden County, AR, Cross County, AR, Greene County, AR, Lee County, AR, Mississippi County, AR, Phillips County, AR, Poinsett County, AR, St. Francis County, AR, Dunklin County, MO, Pemiscot County, MO, Alcorn County, MS, Benton County, MS, Calhoun County, MS, Chickasaw County, MS, Coahoma County, MS, DeSoto County, MS, Itawamba County, MS, Lafayette County, MS, Lee County, MS, Marshall County, MS, Monroe County, MS, Panola County, MS, Pontotoc County, MS, Prentiss County, MS, Quitman County, MS, Tallahatchie County, MS, Tate County, MS, Tippah County, MS, Tishomingo County, MS, Tunica County, MS, Union County, MS, Yalobusha County, MS, Benton County, TN, Carroll County, TN, Chester County, TN, Crockett County, TN, Decatur County, TN, Dyer County, TN, Fayette County, TN, Gibson County, TN, Hardeman County, TN, Hardin County, TN, Haywood County, TN, Henderson County, TN, Henry County, TN, Lake County, TN, Lauderdale County, TN, Madison County, TN, McNairy County, TN, Obion County, TN, Shelby County, TN, Tipton County, TN, Weakley County, TN

The radar

The Memphis radar (KNQA), 45 km from the middle of the area, began a volume at 19:14 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Little Rock, AR (KLZK), launched 12:00Z, 7.2 hours before the alert went out and 61 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Little Rock, AR at 12:00Z on 2024-02-26Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Little Rock, AR at 12:00Z on 2024-02-26The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 160 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1174 m above ground
0-6 km bulk shear
64 kt
0-1 km storm-relative helicity
160 m²/s²
0-3 km storm-relative helicity
268 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

031 
WWUS74 KMEG 261913
NPWMEG

URGENT - WEATHER MESSAGE
National Weather Service Memphis TN
113 PM CST Mon Feb 26 2024

ARZ009-018-026>028-035-036-048-049-058-MOZ113-115-MSZ001>005-007-
008-010>012-020-TNZ001>004-019>022-048>055-088>092-271015-
/O.NEW.KMEG.WI.Y.0003.240227T1300Z-240228T0900Z/
Clay-Greene-Craighead-Poinsett-Mississippi-Cross-Crittenden-
St. Francis-Lee AR-Phillips-Dunklin-Pemiscot-DeSoto-Marshall-
Benton MS-Tippah-Alcorn-Tunica-Tate-Coahoma-Quitman-Panola-
Tallahatchie-Lake-Obion-Weakley-Henry-Dyer-Gibson-Carroll-
Benton TN-Lauderdale-Tipton-Haywood-Crockett-Madison-Chester-
Henderson-Decatur-Shelby-Fayette-Hardeman-McNairy-Hardin-
Including the cities of Piggott, Corning, Paragould, Jonesboro, 
Harrisburg, Blytheville, Wynne, West Memphis, Forrest City, 
Marianna, Helena-West Helena, Kennett, Caruthersville, Southaven,
Olive Branch, Holly Springs, Ashland, Ripley MS, Corinth, Tunica,
Senatobia, Clarksdale, Marks, Batesville, Charleston, 
Tiptonville, Union City, Martin, Dresden, Paris, Dyersburg, 
Humboldt, Milan, Huntingdon, Camden, Ripley TN, Covington, 
Brownsville, Alamo, Jackson, Henderson, Lexington, Parsons, 
Decaturville, Bartlett, Germantown, Collierville, Memphis, 
Millington, Somerville, Oakland, Bolivar, Selmer, and Savannah
113 PM CST Mon Feb 26 2024

...WIND ADVISORY IN EFFECT FROM 7 AM TUESDAY TO 3 AM CST
WEDNESDAY...

* WHAT...Southwest winds 20 to 30 mph with gusts up to 45 mph 
  expected.

* WHERE...Portions of East Arkansas, North Mississippi, 
  Southeast Missouri and West Tennessee.

* WHEN...From 7 AM Tuesday to 3 AM CST Wednesday.

* IMPACTS...Gusty winds could blow around unsecured objects. 
  Tree limbs could be blown down and a few power outages may 
  result.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$

PWB
4 follow-up statements
347 
WWUS74 KMEG 270834
NPWMEG

URGENT - WEATHER MESSAGE
National Weather Service Memphis TN
234 AM CST Tue Feb 27 2024

MSZ006-009-013>017-021>024-272200-
/O.EXB.KMEG.WI.Y.0003.240227T1300Z-240228T1200Z/
Tishomingo-Prentiss-Lafayette-Union-Pontotoc-Lee MS-Itawamba-
Yalobusha-Calhoun-Chickasaw-Monroe-
Including the cities of Iuka, Booneville, Oxford, New Albany, 
Pontotoc, Tupelo, Fulton, Water Valley, Coffeeville, Bruce, 
Calhoun City, Houston, Okolona, Amory, and Aberdeen
234 AM CST Tue Feb 27 2024

...WIND ADVISORY IN EFFECT FROM 7 AM THIS MORNING TO 6 AM CST
WEDNESDAY...

* WHAT...Southwest winds 20 to 25 mph with gusts up to 45 mph 
  expected.

* WHERE...Portions of North Mississippi.

* WHEN...From 7 AM this morning to 6 AM CST Wednesday.

* IMPACTS...Gusty winds could blow around unsecured objects. Tree
  limbs could be blown down and a few power outages may result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$

ARZ009-018-026>028-035-036-048-049-058-MOZ113-115-MSZ001>005-007-
008-010>012-020-TNZ001>004-019>022-048>055-088>092-272200-
/O.EXT.KMEG.WI.Y.0003.240227T1300Z-240228T1200Z/
Clay-Greene-Craighead-Poinsett-Mississippi-Cross-Crittenden-
St. Francis-Lee AR-Phillips-Dunklin-Pemiscot-DeSoto-Marshall-
Benton MS-Tippah-Alcorn-Tunica-Tate-Coahoma-Quitman-Panola-
Tallahatchie-Lake-Obion-Weakley-Henry-Dyer-Gibson-Carroll-
Benton TN-Lauderdale-Tipton-Haywood-Crockett-Madison-Chester-
Henderson-Decatur-Shelby-Fayette-Hardeman-McNairy-Hardin-
Including the cities of Piggott, Corning, Paragould, Jonesboro, 
Harrisburg, Blytheville, Wynne, West Memphis, Forrest City, 
Marianna, Helena-West Helena, Kennett, Caruthersville, Southaven,
Olive Branch, Holly Springs, Ashland, Ripley MS, Corinth, Tunica,
Senatobia, Clarksdale, Marks, Batesville, Charleston, 
Tiptonville, Union City, Martin, Dresden, Paris, Dyersburg, 
Humboldt, Milan, Huntingdon, Camden, Ripley TN, Covington, 
Brownsville, Alamo, Jackson, Henderson, Lexington, Parsons, 
Decaturville, Bartlett, Germantown, Collierville, Memphis, 
Millington, Somerville, Oakland, Bolivar, Selmer, and Savannah
234 AM CST Tue Feb 27 2024

...WIND ADVISORY NOW IN EFFECT FROM 7 AM THIS MORNING TO 6 AM CST
WEDNESDAY...

* WHAT...Southwest winds 20 to 25 mph with gusts up to 45 mph 
  expected.

* WHERE...Portions of East Arkansas, North Mississippi, 
  Southeast Missouri and West Tennessee.

* WHEN...From 7 AM this morning to 6 AM CST Wednesday.

* IMPACTS...Gusty winds could blow around unsecured objects. 
  Tree limbs could be blown down and a few power outages may 
  result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$
929 
WWUS74 KMEG 272121
NPWMEG

URGENT - WEATHER MESSAGE
National Weather Service Memphis TN
321 PM CST Tue Feb 27 2024

ARZ009-018-026>028-035-036-048-049-058-MOZ113-115-MSZ001>017-
020>024-TNZ001>004-019>022-048>055-088>092-281200-
/O.CON.KMEG.WI.Y.0003.000000T0000Z-240228T1200Z/
Clay-Greene-Craighead-Poinsett-Mississippi-Cross-Crittenden-
St. Francis-Lee AR-Phillips-Dunklin-Pemiscot-DeSoto-Marshall-
Benton MS-Tippah-Alcorn-Tishomingo-Tunica-Tate-Prentiss-Coahoma-
Quitman-Panola-Lafayette-Union-Pontotoc-Lee MS-Itawamba-
Tallahatchie-Yalobusha-Calhoun-Chickasaw-Monroe-Lake-Obion-
Weakley-Henry-Dyer-Gibson-Carroll-Benton TN-Lauderdale-Tipton-
Haywood-Crockett-Madison-Chester-Henderson-Decatur-Shelby-Fayette-
Hardeman-McNairy-Hardin-
Including the cities of Piggott, Corning, Paragould, Jonesboro, 
Harrisburg, Blytheville, Wynne, West Memphis, Forrest City, 
Marianna, Helena-West Helena, Kennett, Caruthersville, Southaven,
Olive Branch, Holly Springs, Ashland, Ripley MS, Corinth, Iuka, 
Tunica, Senatobia, Booneville, Clarksdale, Marks, Batesville, 
Oxford, New Albany, Pontotoc, Tupelo, Fulton, Charleston, 
Water Valley, Coffeeville, Bruce, Calhoun City, Houston, Okolona,
Amory, Aberdeen, Tiptonville, Union City, Martin, Dresden, Paris,
Dyersburg, Humboldt, Milan, Huntingdon, Camden, Ripley TN, 
Covington, Brownsville, Alamo, Jackson, Henderson, Lexington, 
Parsons, Decaturville, Bartlett, Germantown, Collierville, 
Memphis, Millington, Somerville, Oakland, Bolivar, Selmer, 
and Savannah
321 PM CST Tue Feb 27 2024

...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 AM CST WEDNESDAY...

* WHAT...Southwest winds 20 to 25 mph with gusts up to 45 mph 
  expected.

* WHERE...Portions of East Arkansas, North Mississippi, 
  Southeast Missouri and West Tennessee.

* WHEN...through 6 AM CST Wednesday.

* IMPACTS...Gusty winds could blow around unsecured objects. 
  Tree limbs could be blown down and a few power outages may 
  result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$
488 
WWUS74 KMEG 280905
NPWMEG

URGENT - WEATHER MESSAGE
National Weather Service Memphis TN
305 AM CST Wed Feb 28 2024

ARZ009-018-026>028-035-036-048-049-058-MOZ113-115-MSZ001>017-
020>024-TNZ001>004-019>022-048>055-088>092-281500-
/O.EXT.KMEG.WI.Y.0003.000000T0000Z-240228T1500Z/
Clay-Greene-Craighead-Poinsett-Mississippi-Cross-Crittenden-
St. Francis-Lee AR-Phillips-Dunklin-Pemiscot-DeSoto-Marshall-
Benton MS-Tippah-Alcorn-Tishomingo-Tunica-Tate-Prentiss-Coahoma-
Quitman-Panola-Lafayette-Union-Pontotoc-Lee MS-Itawamba-
Tallahatchie-Yalobusha-Calhoun-Chickasaw-Monroe-Lake-Obion-
Weakley-Henry-Dyer-Gibson-Carroll-Benton TN-Lauderdale-Tipton-
Haywood-Crockett-Madison-Chester-Henderson-Decatur-Shelby-Fayette-
Hardeman-McNairy-Hardin-
Including the cities of Piggott, Corning, Paragould, Jonesboro, 
Harrisburg, Blytheville, Wynne, West Memphis, Forrest City, 
Marianna, Helena-West Helena, Kennett, Caruthersville, Southaven,
Olive Branch, Holly Springs, Ashland, Ripley MS, Corinth, Iuka, 
Tunica, Senatobia, Booneville, Clarksdale, Marks, Batesville, 
Oxford, New Albany, Pontotoc, Tupelo, Fulton, Charleston, 
Water Valley, Coffeeville, Bruce, Calhoun City, Houston, Okolona,
Amory, Aberdeen, Tiptonville, Union City, Martin, Dresden, Paris,
Dyersburg, Humboldt, Milan, Huntingdon, Camden, Ripley TN, 
Covington, Brownsville, Alamo, Jackson, Henderson, Lexington, 
Parsons, Decaturville, Bartlett, Germantown, Collierville, 
Memphis, Millington, Somerville, Oakland, Bolivar, Selmer, 
and Savannah
305 AM CST Wed Feb 28 2024

...WIND ADVISORY NOW IN EFFECT UNTIL 9 AM CST THIS MORNING...

* WHAT...West winds 20 to 25 mph with gusts up to 45 mph.

* WHERE...Portions of East Arkansas, North Mississippi, 
  Southeast Missouri and West Tennessee.

* WHEN...Until 9 AM CST this morning.

* IMPACTS...Gusty winds could blow around unsecured objects. 
  Tree limbs could be blown down and a few power outages may 
  result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$
111 
WWUS74 KMEG 281450
NPWMEG

URGENT - WEATHER MESSAGE
National Weather Service Memphis TN
850 AM CST Wed Feb 28 2024

ARZ009-018-026>028-035-036-048-049-058-MOZ113-115-MSZ001>017-
020>024-TNZ001>004-019>022-048>055-088>092-281600-
/O.EXP.KMEG.WI.Y.0003.000000T0000Z-240228T1500Z/
Clay-Greene-Craighead-Poinsett-Mississippi-Cross-Crittenden-
St. Francis-Lee AR-Phillips-Dunklin-Pemiscot-DeSoto-Marshall-
Benton MS-Tippah-Alcorn-Tishomingo-Tunica-Tate-Prentiss-Coahoma-
Quitman-Panola-Lafayette-Union-Pontotoc-Lee MS-Itawamba-
Tallahatchie-Yalobusha-Calhoun-Chickasaw-Monroe-Lake-Obion-
Weakley-Henry-Dyer-Gibson-Carroll-Benton TN-Lauderdale-Tipton-
Haywood-Crockett-Madison-Chester-Henderson-Decatur-Shelby-Fayette-
Hardeman-McNairy-Hardin-
Including the cities of Piggott, Corning, Paragould, Jonesboro, 
Harrisburg, Blytheville, Wynne, West Memphis, Forrest City, 
Marianna, Helena-West Helena, Kennett, Caruthersville, Southaven,
Olive Branch, Holly Springs, Ashland, Ripley MS, Corinth, Iuka, 
Tunica, Senatobia, Booneville, Clarksdale, Marks, Batesville, 
Oxford, New Albany, Pontotoc, Tupelo, Fulton, Charleston, 
Water Valley, Coffeeville, Bruce, Calhoun City, Houston, Okolona,
Amory, Aberdeen, Tiptonville, Union City, Martin, Dresden, Paris,
Dyersburg, Humboldt, Milan, Huntingdon, Camden, Ripley TN, 
Covington, Brownsville, Alamo, Jackson, Henderson, Lexington, 
Parsons, Decaturville, Bartlett, Germantown, Collierville, 
Memphis, Millington, Somerville, Oakland, Bolivar, Selmer, 
and Savannah
850 AM CST Wed Feb 28 2024

...WIND ADVISORY WILL EXPIRE AT 9 AM CST THIS MORNING...

Winds have fallen below advisory criteria across the Mid-South.
Thus, the Wind Advisory will be allowed to expire.

$$

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Memphis, TN wrote its last area forecast discussion before this wind advisory went out at Feb 26, 11:14 AM CST, 1 hour 59 minutes earlier.

Area forecast discussion, Feb 26, 11:14 AM CST, 1 hour 59 minutes before
Area Forecast Discussion
National Weather Service Memphis TN
1114 AM CST Mon Feb 26 2024

...New AVIATION...

.SYNOPSIS...
Issued at 315 AM CST Mon Feb 26 2024

Unseasonably warm weather will continue across the Mid-South
through Tuesday. Windy conditions are expected starting late
tonight through Tuesday. Scattered showers and isolated
thunderstorms are possible across the region tonight through
Tuesday morning. A strong cold front will cross the Mid-South
Tuesday night into Wednesday morning with more showers and
thunderstorms. There could be some strong thunderstorms Tuesday
night and early Wednesday mainly over portions of northeast
Arkansas. Much cooler air will be in place across the region for
Wednesday afternoon through Thursday night. Warmer air will return
to the Mid-South for the weekend along with some scattered
showers.

&&

.DISCUSSION...
(Today through Sunday)
Issued at 315 AM CST Mon Feb 26 2024

Skies are mostly clear across the Mid-South early this morning
with temperatures in the mid 50s to mid 60s. High pressure was
just off the South Carolina coast at this time with a large low
pressure area over the northern Rockies. The combination of these
two systems has provided breezy conditions across the region.

A warm, breezy day is expected across the region as south winds
continue to blow. Temperatures will be a little warmer than Sunday
with highs in the mid to upper 70s. Moisture will also continue to
increase across the area tonight which could trigger some
scattered showers and isolated thunderstorms tonight into Tuesday
morning. Winds will also increase starting late tonight into
Tuesday morning and a Wind Advisory may be needed especially over
portions of northeast Arkansas. Temperatures will be quite mild
for late February with lows Tuesday morning in the low to mid 60s.

Tuesday will be the last day of really warm weather for this time
of the year as highs will be in the upper 70s to lower 80s. A
strong cold front will move through the region Tuesday night and
Wednesday morning. Showers and thunderstorms will develop ahead of
the front and move through the Mid-South. Some strong thunderstorms
could develop northwest sections of the Mid-South Tuesday night
and early Wednesday morning with gusty winds and small hail as the
main threats. As the cold front moves out of the Mid-South by
Wednesday afternoon, precipitation will be ending by Wednesday
evening. High pressure will be building into the region Wednesday
night bringing clear skies and much colder air. Lows Thursday
morning will be in the upper 20s to mid 30s.

The surface high moves east on Thursday with dry weather and
below normal temperatures. South winds return to the region by
Friday with a warming trend for the first weekend in March. Along
with warmer air will be an increase in moisture so scattered
showers may develop between Friday and Sunday.

&&

.AVIATION...
(18Z TAFS)
Issued at 1114 AM CST Mon Feb 26 2024

A stratus deck is slowly creeping up the Mississippi River and
resulting in MVFR CIGS at MEM and son to follow, JBR.
Observations just to the south indicate the deck is lifting, so
brief tempos at MEM and JBR were placed.

LLWS is likely at all sites as the pressure gradient tightens
ahead of a low pressure system and a strengthening jet. Strong
sustained and gusts will continue through the TAF cycle. WAA
showers are possible late tonight, but coverage looks to be
scattered and direct impacts to the terminal looks unlikely.

DNM

&&

.MEG WATCHES/WARNINGS/ADVISORIES...
AR...None.
MO...None.
MS...None.
TN...None.
&&

PUBLIC FORECAST...ARS
AVIATION...DNM

Nearby

Wind Advisories in Mississippi, 2024Wind Advisories in Tennessee, 2024Wind Advisories in Arkansas, 2024Every wind advisory in 2024

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.